Hey superstars

I have been dealing with heavy periods for years and 9 months ago I was put on Yaz to help control the bleeding. The doc suggested I stack the meds to skip my period. I have been doing this religiously since getting the prescription……sooooo…..when will I stop bleeding? It has been everything from a small brownish spot to a full on bleed. 

For background I have been receiving epidural steroid shots for the past three months which a doc told me recently, like last week, can cause bleeding but it shouldn't have affected the six months prior to that.

I really want this to stop. My next stop if the pills doesn't work is an ablation. Not really wanting to do it but feel like it is the only thing that will make it stop. I'm 35 and I know eventually it will naturally stop but I really don't want to deal with this for 15 more years. 

Please any a dive is greatly appreciated. 

Tagged with →  

3 Responses to Stacked birth control for a year to stop bleeding- HA!

  1. Hteall says:

    Stacking pills often results in breakthrough bleeding; some people eventually have it stop, and some people run out of patience and have a no-hormone time to get their uterus un-confused. So my suggestion would be to actually go off the pills for 4 to 7 days, and let your uterus bleed. Then go back on and hopefully your uterus will go, “Oh, okay, hormones go down, now they go up, time to stop bleeding.”

    Even if you decide to have withdrawal bleeds on a more regular basis, Yaz should lighten things. (For some people, regular bleeds on HBC are lighter than skipped ones, if their uterus is still enthusiastic about building up lining.)

    You may wish to consider trying Loestrin, though; while all HBC has the potential to lighten and even make withdrawal bleeds absent, that brand is slightly more notorious for doing so. (I.e., even when not taking the active pills, many people bleed very little or not at all.)

    Another thing to check is your thyroid. Heavy periods are sometimes linked with thyroid issues — and I’m a thyroid fanatic. O:>

  2. 64oTuT says:

    Thanks for the reply. I will talk to my doc about the Loestrin- is it a progesterone only based HBC?

    My back doc mentioned doing the reboot as well since steroids can mess with cycles. So far I’ve been bleeding heavy since April 15th-woo tax day. I usually have a 12-14 day cycle which is why I was put on the Yaz to begin with. It was supposed to make them thinner and stop them but after nine months they ain’t stopped sheesh.

    i will also talk to the doc about a more in-depth thyroid test. I’ve had the basics and they have come back low normal but I wonder if there still isn’t an imbalance in there somewhere

  3. Hteall says:

    Loestrin is a combined HBC, not a POP. Yaz isn’t a POP either, far as I know.

    Your doctor should know that while stacking indefinitely can stop bleeding indefinitely for some people… for others, they get eternal spotting instead, and should have the occasional withdrawal bleed to de-confuse the uterus. It’s not necessarily the steroids — it’s just how different bodies react when on HBC.

    If your TSH is not between .4 and 4, I’d do some more in-depth tests: antibodies, free T3, and free T4. (If you have a high TSH — thyroid stimulating hormone; i.e., your pituitary is screaming “moar thyroid nao!” — then going on estrogen-containing HBC can make your symptoms worse, since estrogen binds with T4, if I translate medical stuff correctly. Total levels will be less than is bioavailable, so getting the free levels is important.) Always get the numbers!

    Luck!

Leave a Reply